Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 15, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jun 17, 2025, 8:05 PM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at Jun 18, 2025, 6:00 AM EDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2025, 8:05 PM EDT (00:05 UTC)
- In effect from
- Jun 18, 2025, 6:00 AM EDT
- Expired
- Jun 19, 2025, 7:43 PM EDT
- In force
- 38 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2382 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
635 WHUS42 KILM 180005 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 805 PM EDT Tue Jun 17 2025 NCZ106-108-SCZ054-056-180930- /O.NEW.KILM.BH.S.0015.250618T1000Z-250619T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 805 PM EDT Tue Jun 17 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... * WHAT...Strong south to north Longshore Current and Moderate Risk of Rip Currents are both expected. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...From 6 AM EDT Wednesday through Wednesday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
4 follow-up statements
371 WHUS42 KILM 180741 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 341 AM EDT Wed Jun 18 2025 NCZ106-108-SCZ054-056-190000- /O.CON.KILM.BH.S.0015.250618T1000Z-250619T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 341 AM EDT Wed Jun 18 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
967 WHUS42 KILM 182332 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 732 PM EDT Wed Jun 18 2025 NCZ106-108-SCZ054-056-191000- /O.EXT.KILM.BH.S.0015.000000T0000Z-250620T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 732 PM EDT Wed Jun 18 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THURSDAY EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...Through Thursday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
387 WHUS42 KILM 190750 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 350 AM EDT Thu Jun 19 2025 NCZ106-108-SCZ054-056-200000- /O.CON.KILM.BH.S.0015.000000T0000Z-250620T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 350 AM EDT Thu Jun 19 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents . * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
037 WHUS42 KILM 192343 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 743 PM EDT Thu Jun 19 2025 NCZ106-108-SCZ054-056-200045- /O.CAN.KILM.BH.S.0015.000000T0000Z-250620T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 743 PM EDT Thu Jun 19 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 17, 7:09 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 17, 7:09 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
709 PM EDT Tue Jun 17 2025
.SYNOPSIS...
Warm and humid summertime weather will continue with
temperatures above normal for most of the week. Frontal passage
will lead to a slight uptick in rain chances late Thursday into
Friday. Strong ridge of high pressure over the eastern U.S. will
lead to a warming trend Sunday into next week, with a potential
for increased heat risk Monday and Tuesday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Return flow around Bermuda high continues to feed in plenty of
warm and moist air. Dewpoints remain in the 70s and pcp water
values will continue near or above 2 inches. CAPE values upwards
of 3 to 4k j/kg both this afternoon and again on Wed, leave the
atmosphere primed for convection. With that being said, the H5
ridge was expanding northward enough to help keep shwrs and
storms more limited and sub- severe for the most part, and also
should die out each evening as daytime heating ends. The ridge
expands a bit farther north on Wed which should help to limit
convection a bit more. The main forcing mechanism to get any
convection going will be along the sea breeze boundary, inland
Piedmont and localized boundaries or outflows that develop. Any
storms that develop will produce a brief period of very heavy
rain, possible lightning and cannot rule out a wet microburst or
brief stronger wind gust. They should also collapse fairly
quickly.
Winds should remain SW with a slight backing and spike upwards
in the aftn sea breeze. Models show winds holding up enough
overnight to avoid fog but can not rule out a bit of stratus
near sunrise. Overnight lows will be in the mid to upper 70s in
a continued warm and muggy air mass.
The building ridge will produce further h5 height rises into
Wed aiding in some well above normal temps, reaching 2 to 3
degrees higher than today, mainly between 90 and 95. Looks like
the heat indices will be between 99 and 103, remaining below
Heat Advisory criteria of 105. Therefore will hold off on Heat
Advisory for now, but a slight uptick in temps or dewpoints
could change that. Overall, hot and humid weather will continue.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
Mid level ridging will be weakening during the day Thursday as
a trough approaches from the west. Expect partly cloudy skies
and widely scattered storms Thursday afternoon, with high temps
in the low 90s. Combined with persistent dewpoints in the 70s,
heat indices are likely to eclipse 100F but stay below the 105F
criteria for a heat advisory. A weak surface front is forecasted
to move across the area late Thursday/Thursday night, with
scattered storms developing ahead of and along the front into
overnight hours. Don't expect much in the way of widespread
rainfall, and QPF is rather meager around 0.1-0.25". Low temps
both Wednesday and Thursday nights in the low to mid 70s.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
500mb trough and associated PVA will be delayed behind the
surface front, moving across the area sometime on Friday. This
will aid in scattered storms developing on Friday before mid
level dry air moves in from the west later in the day. Highs
near normal around 90F Friday. Near normal temps continue
Saturday, with mid level ridge beginning to build in from the
west and 500mb ridge approaching from the west. Could see a few
storms Saturday afternoon, mainly along the sea breeze.
The main feature of the long term period will be a large ridge
building over the eastern US Sunday into early next week. Latest
deterministic guidance has the 500mb ridge at around 600 dam
centered over the Ohio River Valley, which is almost 2-3
standardized anomalies above normal according to NAEFS and ENS.
Locally, this will begin a warming trend into next week. NWS
HeatRisk maps highlight chance for parts of our area to reach an
extreme risk of heat-related impacts next Monday, and a similar
risk likely for Tuesday, with current forecasted high temps in
the mid 90s and summertime dewpoints.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
High confidence in VFR through the TAF period. Southwest winds
will keep boundary layer well mixed tonight, preventing any
fog. Winds pick up on Wednesday with heating, afternoon gusts
around 25 kt will be possible, especially closer to the coast.
Increasing stability will limit development of deep convection
Wednesday afternoon with best chances (although still very low)
along the SC coast. Not carrying any mention of thunder in the
TAFS.
Extended Outlook...A front will produce periods of sub-VFR in
shwrs/tstms late Thurs into Fri. Otherwise, brief restrictions
due to widely scattered to scattered thunderstorms are possible.
&&
.MARINE...
Through Wednesday...Return flow around Bermuda High will
continue to produce SW winds mainly in the 10 to 15 kt range,
but expect a spike in winds each aftn in sea breeze near shore.
Winds on Wed will increase a bit as gradient tightens with some
gusts to 25kts. Persistent southerly push will keep sea up to 3
to 4 ft but can not rule out some 5 fters. A minimal longer
period SE swell will mix in.
Wednesday Night through Sunday...Southwest wind 15-20kt prevail
across the local coastal waters Wednesday night through
Thursday night before a front moves offshore and off to the east
early Friday. Winds become relatively light, around 10 kts or
less, behind the front during the day Friday. Continued light
winds through Sunday alternating between westerly and southerly,
as high pressure slowly builds in. Seas around 4 ft Wednesday
night through Thursday night lower to around 2 ft for late
Friday through Sunday, with a continued mix of SE swell and S
wind wave. Best chance of thunderstorms over the waters will be
Thursday night, ahead of the frontal passage, and again Friday
afternoon/evening as westerly mean winds advect any storms
offshore.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108.
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
056.
MARINE...None.
&&
SYNOPSIS...ILM
NEAR TERM...RGZ
SHORT TERM...VAO
LONG TERM...VAO
AVIATION...III
MARINE...RGZ/VAOHazardous weather outlook, Jun 17, 2:54 PM EDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 254 PM EDT Tue Jun 17 2025 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 181900- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 254 PM EDT Tue Jun 17 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat advisory conditions possible Monday and Tuesday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-056-181900- Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 254 PM EDT Tue Jun 17 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-181900- Coastal Brunswick- 254 PM EDT Tue Jun 17 2025 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Moderate risk of rip currents possible through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-181900- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 254 PM EDT Tue Jun 17 2025 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 17, 2:23 PM EDT, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Wilmington NC
223 PM EDT Tue Jun 17 2025
NCZ109-171900-
Inland Brunswick NC-
223 PM EDT Tue Jun 17 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL BRUNSWICK COUNTY
THROUGH 300 PM EDT...
At 222 PM EDT, Doppler radar was tracking a strong thunderstorm over
Supply, or 7 miles northeast of Shallotte, moving northeast at 30
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Boiling Spring Lakes, Bishop, Mill Creek, Town Creek, Supply,
Brunswick County Community College Main Campus, Winnabow, Bolivia,
and Brunswick Novant Medical Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3407 7797 3397 7832 3407 7839 3423 7807
TIME...MOT...LOC 1822Z 246DEG 25KT 3404 7828
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LEWSpecial weather statement, Jun 17, 2:54 PM EDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Wilmington NC
254 PM EDT Tue Jun 17 2025
SCZ017-023-171930-
Marlboro SC-Darlington SC-
254 PM EDT Tue Jun 17 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DARLINGTON AND
CENTRAL MARLBORO COUNTIES THROUGH 330 PM EDT...
At 254 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mont Clare, or 12 miles north of Darlington, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brownsville, Dovesville, Mont Clare, Society Hill, and Blenheim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3449 7993 3449 7988 3452 7986 3453 7984
3453 7983 3458 7981 3461 7960 3439 7958
3438 7990
TIME...MOT...LOC 1854Z 259DEG 14KT 3448 7984
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
LEWNearby
Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.